Alert archive / Nevada / Winter Storm Warnings in 2008
Winter Storm Warning 3, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Jan 31, 2008, 3:05 AM PST for 5 counties in Nevada. It took effect at Jan 31, 2008, 10:00 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2008, 3:05 AM PST (11:05 UTC)
- In effect from
- Jan 31, 2008, 10:00 AM PST
- Expired
- Feb 1, 2008, 3:03 AM PST
- In force
- 17 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KLKN 311105 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 305 AM PST THU JAN 31 2008 ...ANOTHER STORM SYSTEM HEADED FOR THE GREAT BASIN... .ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION TODAY AND AFFECT THE REGION INTO FRIDAY MORNING. SNOW COULD BE HEAVY AT TIMES THIS EVENING AS A STRONG UPPER LEVEL JET MOVES THROUGH NORTHERN NEVADA. ANOTHER COLD FRONT WILL ALSO ACCOMPANY THIS SYSTEM AND WINDS WILL AGAIN INCREASE OUT OF THE WEST AT 15 TO 30 MPH WITH HIGHER GUSTS WHICH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. NVZ030>032-034-036-312315- /O.UPG.KLKN.WS.A.0003.080131T1800Z-080201T1500Z/ /O.NEW.KLKN.WS.W.0003.080131T1800Z-080201T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 305 AM PST THU JAN 31 2008 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST FRIDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL START ACROSS THE AREA BY LATE MORNING AND CONTINUE THROUGH MOST OF THE NIGHT. SNOW MAY BE HEAVY AT TIMES THIS EVENING WITH ACCUMULATIONS OF 1 TO 2 INCHES PER HOUR POSSIBLE. THE HEAVY SNOW WILL COMBINE WITH WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH TO CREATE NEAR BLIZZARD CONDITIONS IN OPEN COUNTRY AND MAKE TRAVEL VERY HAZARDOUS IF NOT IMPOSSIBLE. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS. 8 TO 16 INCHES ARE LIKELY IN THE MOUNTAINS. THE MAIN AREAS OF HUMBOLDT COUNTY THAT CAN EXPECT THE HEAVIEST SNOW WILL BE ALONG AND EAST OF THE SANTA ROSA MOUNTAINS. THE SNOW WILL START TO COME TO AN END ACROSS THE AREA BY SUNRISE FRIDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. IF TRAVEL IS NECESSARY...BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. $$ NVZ035-037-312315- /O.NEW.KLKN.SN.Y.0004.080201T0000Z-080201T1500Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 305 AM PST THU JAN 31 2008 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY. SNOW WILL START TO MOVE INTO THE AREA THIS EVENING AS A COLD FRONT STARTS TO PUSH INTO CENTRAL NEVADA. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE LOWER ELEVATIONS TO 3 TO 6 IN THE MOUNTAINS. MOST OF THE SNOW WILL FALL ALONG AND NORTH OF HIGHWAY 50 WITH LITTLE IF ANY ACCUMULATION EXPECTED TO THE SOUTH. THE SNOW WILL START TO TAPER OFF BY SUNRISE FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JMG
4 follow-up statements
000 WWUS45 KLKN 312310 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 310 PM PST THU JAN 31 2008 ...ANOTHER STORM SYSTEM MOVING THROUGH HE GREAT BASIN... .ANOTHER PACIFIC STORM SYSTEM IS MOVING THROUGH THE REGION OVERNIGHT AND WILL AFFECT THE REGION INTO FRIDAY MORNING. SNOW COULD BE HEAVY AT TIMES THIS EVENING AS A STRONG UPPER LEVEL JET MOVES THROUGH NORTHERN NEVADA. ANOTHER COLD FRONT WILL ALSO ACCOMPANY THIS SYSTEM AND WINDS WILL AGAIN INCREASE OUT OF THE WEST AT 15 TO 30 MPH WITH HIGHER GUSTS WHICH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. NVZ030>032-034-036-011115- /O.CON.KLKN.WS.W.0003.000000T0000Z-080201T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 310 PM PST THU JAN 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... SNOW WILL CONTINUE THIS EVENING THROUGH MOST OF THE NIGHT AND BE HEAVY AT TIMES WITH ACCUMULATIONS OF 1 TO 2 INCHES PER HOUR POSSIBLE. THE HEAVY SNOW WILL COMBINE WITH WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH TO CREATE NEAR BLIZZARD CONDITIONS AND MAKE TRAVEL VERY HAZARDOUS. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS. 8 TO 16 INCHES ARE LIKELY IN THE MOUNTAINS. THE MAIN AREAS OF HUMBOLDT COUNTY THAT CAN EXPECT THE HEAVIEST SNOW WILL BE ALONG AND EAST OF THE SANTA ROSA MOUNTAINS. THE SNOW WILL START TO COME TO AN END ACROSS THE AREA BY EARLY FRIDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. IF TRAVEL IS NECESSARY...BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. $$ NVZ035-037-011115- /O.CON.KLKN.SN.Y.0004.080201T0000Z-080201T1500Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 310 PM PST THU JAN 31 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... SNOW WILL START TO MOVE INTO THE AREA THIS EVENING AS A COLD FRONT PUSHES INTO CENTRAL NEVADA. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE LOWER ELEVATIONS TO 3 TO 6 IN THE MOUNTAINS. MOST OF THE SNOW WILL FALL ALONG AND NORTH OF HIGHWAY 50 WITH LITTLE IF ANY ACCUMULATION EXPECTED TO THE SOUTH. THE SNOW WILL START TO TAPER OFF BY LATE FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AWG
000 WWUS45 KLKN 312313 CCA WSWLKN URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 312 PM PST THU JAN 31 2008 ...ANOTHER STORM SYSTEM MOVING THROUGH THE GREAT BASIN... .ANOTHER PACIFIC STORM SYSTEM IS MOVING THROUGH THE REGION OVERNIGHT AND WILL AFFECT THE REGION INTO FRIDAY MORNING. SNOW COULD BE HEAVY AT TIMES THIS EVENING AS A STRONG UPPER LEVEL JET MOVES THROUGH NORTHERN NEVADA. ANOTHER COLD FRONT WILL ALSO ACCOMPANY THIS SYSTEM AND WINDS WILL AGAIN INCREASE OUT OF THE WEST AT 15 TO 30 MPH WITH HIGHER GUSTS WHICH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. NVZ030>032-034-036-011130- /O.CON.KLKN.WS.W.0003.000000T0000Z-080201T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 312 PM PST THU JAN 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... SNOW WILL CONTINUE THIS EVENING THROUGH MOST OF THE NIGHT AND BE HEAVY AT TIMES WITH ACCUMULATIONS OF 1 TO 2 INCHES PER HOUR POSSIBLE. THE HEAVY SNOW WILL COMBINE WITH WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH TO CREATE NEAR BLIZZARD CONDITIONS AND MAKE TRAVEL VERY HAZARDOUS. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS. 8 TO 16 INCHES ARE LIKELY IN THE MOUNTAINS. THE MAIN AREAS OF HUMBOLDT COUNTY THAT CAN EXPECT THE HEAVIEST SNOW WILL BE ALONG AND EAST OF THE SANTA ROSA MOUNTAINS. THE SNOW WILL START TO COME TO AN END ACROSS THE AREA BY EARLY FRIDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. IF TRAVEL IS NECESSARY...BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. $$ NVZ035-037-011130- /O.CON.KLKN.SN.Y.0004.080201T0000Z-080201T1500Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 312 PM PST THU JAN 31 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... SNOW WILL START TO MOVE INTO THE AREA THIS EVENING AS A COLD FRONT PUSHES INTO CENTRAL NEVADA. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE LOWER ELEVATIONS TO 3 TO 6 IN THE MOUNTAINS. MOST OF THE SNOW WILL FALL ALONG AND NORTH OF HIGHWAY 50 WITH LITTLE IF ANY ACCUMULATION EXPECTED TO THE SOUTH. THE SNOW WILL START TO TAPER OFF BY LATE FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AWG
000 WWUS45 KLKN 010434 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 834 PM PST THU JAN 31 2008 ...STORM SYSTEM MOVING THROUGH THE GREAT BASIN... .A PACIFIC STORM SYSTEM IS MOVING THROUGH NORTHERN NEVADA TONIGHT. SNOW COULD BE HEAVY AT TIMES AS A STRONG UPPER LEVEL JET MOVES THROUGH. A COLD FRONT WILL ACCOMPANY THIS SYSTEM. HEAVY SNOW AND GUSTY WINDS WILL CAUSE DRIFTING ON AREA ROADWAYS AND REDUCE VISIBILITIES LOCALLY TO NEAR ZERO. SNOW WILL BE HEAVIEST ACROSS NORTHERN NEVADA... WITH SLIGHTLY LOWER AMOUNTS ACROSS CENTRAL REGIONS. NVZ030>032-034-036-011500- /O.CON.KLKN.WS.W.0003.000000T0000Z-080201T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 834 PM PST THU JAN 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY FOR MUCH OF NORTHERN NEVADA. SNOW WILL BE HEAVIEST IN ELKO COUNTY...EASTERN HUMBOLDT COUNTY NORTH OF WINNEMUCCA...AND NORTHERN LANDER AND EUREKA COUNTIES...WITH 4 TO 8 INCHES IN VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS. THE WINNEMUCCA AREA WILL ONLY SEE 1 TO 2 INCHES. STEADY SNOW WILL END FROM THE WEST AFTER MIDNIGHT...CONTINUING UNTIL DAWN IN THE MOUNTAINS...WITH SCATTERED SNOW SHOWERS ELSEWHERE. SOUTHWEST TO WEST WINDS AT 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL PRODUCE DRIFTING ON AREA ROADWAYS...AND REDUCE VISIBILITIES LOCALLY TO NEAR ZERO. THIS WILL CREATE EXTREMELY HAZARDOUS DRIVING CONDITIONS OVERNIGHT...ESPECIALLY ON MOUNTAIN PASSES AND NORTH-SOUTH ORIENTED ROADS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ035-037-011500- /O.CON.KLKN.SN.Y.0004.000000T0000Z-080201T1500Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 834 PM PST THU JAN 31 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY FOR CENTRAL NEVADA...INCLUDING SOUTHERN LANDER AND EUREKA COUNTIES...AND WHITE PINE COUNTY. SNOW WILL BE HEAVIEST NEAR AND NORTH OF HIGHWAY 50...WITH 2 TO 4 INCHES IN VALLEYS AND 3 OT 6 INCHES IN THE MOUNTAINS. SNOW WILL TAPER OFF TO SNOW SHOWERS AROUND DAWN. SOUTHWEST TO WEST WINDS AT 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL PRODUCE DRIFTING ON AREA ROADWAYS...AND REDUCE VISIBILITIES LOCALLY TO UNDER 100 YARDS. THIS WILL CREATE EXTREMELY HAZARDOUS DRIVING CONDITIONS OVERNIGHT...ESPECIALLY ON MOUNTAIN PASSES AND NORTH-SOUTH ORIENTED ROADS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KLKN 011103 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 303 AM PST FRI FEB 1 2008 NVZ030>032-034-036-011215- /O.CAN.KLKN.WS.W.0003.000000T0000Z-080201T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 303 AM PST FRI FEB 1 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS TAPERED OFF TO FLURRIES OR ENDED ACROSS THE AREA THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ NVZ035-037-011215- /O.CAN.KLKN.SN.Y.0004.000000T0000Z-080201T1500Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 303 AM PST FRI FEB 1 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE SNOW ADVISORY. SNOW HAS TAPERED OFF TO FLURRIES OR ENDED ACROSS THE AREA THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. $$ JMG
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 1:30 AM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 31, 1:30 AM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 130 AM PST THU JAN 31 2008 .SYNOPSIS...A STRONG STORM SYSTEM WILL AFFECT NORTHERN NEVADA STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS. SIGNIFICANT SNOW ACCUMULATIONS COMBINED WITH GUSTY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS TONIGHT. ANOTHER STORM SYSTEM WILL START TO AFFECT THE ENTIRE REGION SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY. && .SHORT TERM...TODAY THROUGH SATURDAY. A POTENTIALLY BIG SNOW EVENT COMING UP STARTING THIS AFTERNOON ACROSS NORTHEASTERN NV. 100+KT JET WILL BE DIVING DOWN AND CROSSING NORTHERN NV BY THIS EVENING WITH STRONG UPPER LEVEL DIVERGENCE ASSOCIATED WITH IT. COMBINE THE STRONG UPPER LEVEL FORCING WITH ANOTHER STRONG COLD FRONT AND INGREDIENTS ARE COMING TOGETHER FOR A SIGNIFICANT WINTER STORM. EXPECT SNOW WILL ALREADY BE GOING BY 12Z OVER WESTERN HUMBOLDT COUNTY WITH STRONG WARM AIR ADVECTION WHICH WILL SPREAD EASTWARD THROUGH THE DAY. BY 00Z EXPECT SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES VALLEYS WITH 2 TO 4 INCHES FOR THE MOUNTAINS. THE HEAVIEST SNOW IS EXPECTED BETWEEN 00Z AND 06Z ESPECIALLY OVER MUCH OF ELKO COUNTY. COULD SEE SOME PLACES PICK UP 1 TO 2 INCHES PER HOUR. SREF SHOWING LARGE AREA OF ELKO COUNTY RECEIVING OVER 0.25 INCHES AND A FAIRLY LARGE AREA WITH >25% OF OVER A HALF INCH. GFS QPF VERY CLOSE TO SREF MEAN. WILL UPGRADE WATCH AREA TO WINTER STORM WARNING WITH TOTAL ACCUMULATIONS OF 4 TO 8 INCHES VALLEYS AND 8 TO 16 INCHES MOUNTAINS. WILL PUT SOUTHERN LANDER AND EUREKA COUNTIES AND WHITE PINE COUNTY INTO A SNOW ADVISORY FOR 2 TO 4 INCHES WITH 3 TO 6 IN THE MOUNTAINS. ACROSS THE NORTH THE SNOW WILL COMBINE WITH SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WHICH WILL SWITCH MORE WESTERLY WITH COLD FRONT TO CREATE HAZARDOUS TRAVEL CONDITIONS...POSSIBLY BLIZZARD CONDITIONS IN OPEN COUNTRY. SNOW WILL BE TAPERING OFF BY 12Z-15Z ACROSS NORTHERN NV AND WINDS WILL BE DECREASING AS HIGH PRESSURE BUILDS IN. A BREAK IN THE ACTION EXPECTED THEN BY FRIDAY AFTERNOON THROUGH MOST OF SATURDAY. CLOUDS SHOULD HELP TO KEEP TEMPERATURES AT NIGHT FROM BOTTOMING OUT. HIGHS DURING THE DAY GENERALLY EXPECTED TO BE IN THE 20S AND 30S. THE NEXT SYSTEM WILL START AFFECTING WESTERN ZONES SAT AFTERNOON BUT THE BRUNT OF THIS SYSTEM WILL OCCUR IN THE FOLLOWING COUPLE OF PERIODS. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...AN ACTIVE PATTERN WILL CONTINUE INTO THE EXTENDED PERIOD. MODELS SHOWING ANOTHER SYSTEM DIVING DOWN INTO THE CWA SATURDAY NIGHT BRINGING YET ANOTHER CHANCE OF SNOW. JET DYNAMICS WILL BE IN THE VICINITY AS A 110+ KT JET IS OVER THE SOUTHERN PORTION OF THE CWA. GFS SHOWING THE STRONGEST DYNAMICS ACROSS THE SOUTHERN PORTION OF THE CWA ATTM. WILL NOT MAKE CHANGES TO GRIDS AS THIS COULD CHANGE WITH FUTURE MODEL RUNS. MODERATE AMOUNTS WILL BE POSSIBLE WITH A FEW INCHES OF ACCUMULATION EXPECTED ATTM. A QUICK RIDGE WILL BUILD IN BEGINNING MONDAY EVENING ALLOWING TEMPS TO DROP TO NEAR ZERO AT NIGHT. THIS RIDGE QUICKLY GIVES WAY TO ANOTHER SYSTEM TUESDAY NIGHT. NOT EXPECTING AS MUCH ACCUMULATION AS THE MAIN JET ENERGY IS PROGGED TO BE JUST NORTH OF THE GREAT BASIN. && .AVIATION...CEILINGS WILL DETERIORATE TODAY AS ANOTHER WINTER STORM APPROACHES NORTHERN NEVADA FROM THE WEST. LIGHT PRECIPITATION WILL BEGIN MIDDAY...SNOW EXCEPT STARTING AS RAIN IN VALLEYS BELOW 5000 FT MSL. CEILINGS AND VISIBILITIES WILL LOWER TO MVFR THIS AFTERNOON AND IFR THIS EVENING AS SNOW SPREADS SOUTH INTO CENTRAL NV. FRIDAY WILL SEE PARTIAL CLEARING WITH LINGERING FLURRIES IN THE MORNING. REA && LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR NVZ030>032-034-036 FROM 18Z TODAY UNTIL 15Z FRI. SNOW ADVISORY FOR NVZ035-037 FROM 00Z FRI UNTIL 15Z FRI. &&
Hazardous weather outlook, Jan 30, 4:12 AM PST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 412 AM PST WED JAN 30 2008 NVZ030>034-036-311300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 412 AM PST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SERIES OF STORM SYSTEMS WILL KEEP THE THREAT OF SNOW OVER MUCH OF NORTHERN AND CENTRAL NEVADA THROUGH NEXT MONDAY. THE FIRST ONE WILL COME THURSDAY THROUGH LATE THURSDAY NIGHT AND BRING THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ALONG WITH WIDESPREAD BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH HAS BEEN ISSUED FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT FOR THIS SYSTEM. SEE PRODUCT RNOWSWLKN FOR THE LATEST INFORMATION REGARDING THIS STORM. A SECOND STORM WILL BEGIN TO MOVE INTO THE REGION SATURDAY AND CONTINUE THROUGH SUNDAY. THIS STORM HAS THE POTENTIAL FOR MORE SIGNIFICANT SNOW ACCUMULATIONS. TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THESE WINTER WEATHER EVENTS. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-311300- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 412 AM PST WED JAN 30 2008 .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COUPLE OF STORM SYSTEMS ARE EXPECTED TO MOVE ACROSS THE REGION THROUGH EARLY NEXT WEEK. THE FIRST ONE WILL LIKELY JUST BRUSH SOUTHERN LANDER AND EUREKA COUNTIES ALONG WITH WHITE PINE COUNTY THURSDAY INTO LATE THURSDAY NIGHT. SNOW ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO BE ONLY 1 TO 3 INCHES. THE SECOND STORM SYSTEM WILL BE AFFECTING THE ENTIRE REGION SATURDAY INTO SUNDAY AND COULD BRING SIGNIFICANT ACCUMULATIONS TO NORTHERN AND CENTRAL NEVADA. TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THESE WINTER WEATHER EVENTS. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:05 AM PST | Snow Advisory | LKN | Eureka, Lander, White Pine | 24 hr |
Nearby
Winter Storm Warnings in Nevada, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.